International Journal of Mathematics and Mathematical Sciences
Volume 21 (1998), Issue 1, Pages 19-23

Subcontra-continuous functions

C. W. Baker

Department of Mathematics, Indiana University Southeast, New Albany 47150, Indiana, USA

Received 17 December 1996

Copyright © 1998 C. W. Baker. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A weak form of contra-continuity, called subcontra-continuity, is introduced. It is shown that subcontra-continuity is strictly weaker than contra-continuity and stronger than both subweak continuity and sub-LC-continuity. Subcontra-continuity is used to improve several results in the literature concerning compact spaces.